C Diff Symptoms: A Guide

56 comments

  • C Difficile symptoms often occur after treatment with antibiotics for another condition.
  • The first c diff symptoms may include diarrhea and cramping.
  • Flu-like symptoms of weakness, dehydration, fever, nausea, vomiting can follow.
  • Extreme cases can cause blood in your feces.
  • Left untreated, sufferers can die – especially when they have other conditions that the c difficile complicates.

If you think you might have it seek medical confirmation as the symptoms above may also cover other illnesses.



What are the symptoms
How do I know I have it
How is it treated?
Is there a suggested C Diff diet
What is the 90% cured 'fecal transplant' therapy?
• What is C Diff?
The C Diff Smell - Key Facts for You

Understanding Your C Diff Infection
What is C Diff Your Symptoms: A Guide How is it diagnosed?
How does it make you ill?Colitis - The colon corroder
What are C Difficile toxins?What is Clostridium Difficile?
Is it a bacteriaC Diff Test - Your Guide

How do you catch it
What is the Contagious Period? | Is There an Incubation Period
Is it contagious? | Is it Contagious Through Airborne Transmission?
How is it Transmitted? | How can it be prevented?

C Difficile Treatment
What about recurring infections? What is the 'fecal transplant' therapy?
C Diff Drugs VancocinFlagyl TreatmentFidaxomicin (Dificid)
C Diff TreatmentC Diff Diet

Article written by Dave Roberts.
Sign up here for our free c difficile news email

Leave a Comment

{ 56 comments… read them below or add one }

Michael September 11, 2013 at 12:02 am

My mother-in- law is being treated for c- diff. In addition to the usual symptoms, she has transient changes in her mental status including hallucinations. Is this common and if so, what is the genesis of the change in mental status?

Reply

jchakey April 14, 2013 at 4:07 am

My six year old was just diagnosed with c-diff. She has had diarrhea for 7 days. Some days it was as many as 10-15 times a day, Others were only 3-5 times. She lost her appetite, lost 4 pounds in 4 days, and has times when her stomach hurts. The dr. said she tested positive for the antigen but not the toxin. She started a probiotic and Flagyl today. She already had her appetite back before starting the meds. She still had 3 bouts of diarrhea today and a time when her stomach hurt. How concerned should I be? I’m freaking out.

Reply

Bobbi Law September 24, 2012 at 10:48 pm

Recently I was takingCephalexin-500mg for an infected big toe. I am a non-insulin diabetic.I was on this med for 3 1/2 weeks. About a week after discontinuing its use I have developed cramps,pain in my rectal area, loss of appetite, tiredness & an unwell feeling. After some research I went to a Health Food Store & bought a bottle of the pro-biotic Acidophilus Ultra.
My Question…Could this be C-Difficile & is the pro-biotic a good thing to take?
I thank you for your anticipated response.

Reply

Joyce August 20, 2012 at 7:13 pm

My friend has recently finished a round of chemo for lymphoma. Her prospects are looking quite good. However she has a cdiff infection and diareha. I seem to get that quite easily. Can I get the cdeff from her? Her doctor told her that she has it because of the chemo and it is not contagious.

Reply

admin August 21, 2012 at 1:38 pm

There is a risk but it is quite low. especially if you both exercise good hand hygiene when you meet. Wash you hands at beginning and end of visit

Dave
cdifficile.org

Reply

Kimberly August 9, 2012 at 2:16 am

I was just diagnosed with C. diff and started on Flagyl. Two weeks ago I was on clindamycin and flagyl for a dental reasons. Although the symptoms got worse over the last to weeks, I feel I have been suffering from some GI troubles since last Sept. My BF has had loose mucousy stool with a lot of gas for 2 yrs and I started the same symptoms last Sept. Constant loose stool with mucous and gas. My question is can someone have c diff for a long time and not know it?
Thanks

Reply

Previous post:

Next post: